Critical point inequalities and scaling limits

Charles M. Newman

Research output: Contribution to journalArticlepeer-review


A refined and extended version of the Buckingham-Gunton inequality relating various pairs of critical exponents is shown to be valid for a large class of statistical mechanical models. If this inequality is an equality (in the refined sense) and one of the critical exponents has a non-Gaussian value, then any scaling limit must be non-Gaussian. This result clarifies the relationship between the nontriviality or triviality of the scaling limit for ordinary critical points in four dimensions (or tricritical points in three dimensions) and the existence of logarithmic factors in the asymptotics which define the two critical exponents.

Original languageEnglish (US)
Pages (from-to)181-196
Number of pages16
JournalCommunications In Mathematical Physics
Issue number2
StatePublished - Jun 1979

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Critical point inequalities and scaling limits'. Together they form a unique fingerprint.

Cite this